Exercise making pain worse

Hi, I'm Mia-thali. I've just joined health unlocked. I have been struggling with pain for a bit over a year. I bought a book called 'Heal Pelvic Pain'. I started doing the exercises and my pain worsened. I have been in bed for 2 days with a hot water bottle and my husband looking after our 3 year old and taking time off work.

I feel so depressed because I've always been an active, fit person who takes pride in being flexible and fit and now I cant do even the most simple stretches.

I just want to stop having to depend on pain killers and resume my life! I have Endrometriosis, post surgical adhesions and Fitz Hugh Curtis Syndrome from a ruptured appendix.

I would like to connect with others with similar problems and see how others deal with the on-going symptoms ...

11 Replies

  • Hi mia - thali, I am so sorry to hear of your pain and suffering. Do you think this is related to your previous diagnosis of Endometriosis, or Fitz-Hugh- Curtis Syndrome or do you think this could be something different following a fall or injury or even excessive exercise that could have damaged a nerve, muscle, tendon or ligament? Also have you seen a Doctor or had any tests done for this pain since it started. Try to think back when it first started and see if you can remember any incident that could have happened to start this pain. I think as the exercises make it worse I would stop them and have the pain investigated first. Has your GP referred you to specialists i.e. neurologists or orthopaedic consultant. keep in touch and let us know if we can help with any other suggestions etc.

  • Thanks, they're good things to think about. I'm seeing my GP tomorrow so hopefully he can shed some light on the subject :)

  • Hi, mia-thali, I hope you get some answers soon and get on the road to recovery. All the best.

  • You bring up an important point: people have very individual responses to exercise, PT, meds, etc. Even so-called easy exercises or water aerobics have the potential to make certain symptoms worse. The good news is that the right PT or other body worker will be able to advise you to begin a gradual trial and error process to determine what will help you regain as much function as possible. Yes, it is difficult to adjust to loss of anticipated life experiences, but it is possible.

  • Thank you. That's helped me to see I have to keep trying. Getting as much function as possible is a fantastic thought and goal. :)

  • Have you joined the endometriosis community on here to ensure you have been treated appropriately for that?

  • Yes, I am on the Endometriosis community, Thanks :)

  • You know your body and how far to push it. All physical therapy is by the book. Sometimes you just have to tell them no, you can't do it. 7th you dont, they think all is fine.

    I really hope things improve for you quickly. Don't give up hope. You may have to make adjustments in your lifelife but we all do as we age any way. Some of us get forced to do it sooner, unfortunately.

  • Sorry about the typiny. For some reason page keeps moving, and 7 can't see what I type.

  • Good point (about making adjustments in life). I'm learning what my body can do without increased pain. Yeah, I need to say what I'm not comfortable with. Thanks for your advice.

  • I am so sorry to hear about your pain issues. I have spent the last 12 years trying to get "on top" of my pain. I have had a complete hysterectomy, every kind of "block" imaginable, and decompression surgery for my pudendal nerve. STILL, I have pain.

    I have also read the "Heal your Pain" book, and the exercises in this book are pretty intense. Any kind of exercises that require "stretching" usually put me on the couch. My therapist just told me to do short walks (5-10 minutes) to build up my stamina, even if I am in pain. The endorphins released are very important towards having a sense of well being. I walk on a treadmill so I will not have to deal with hills, and walk slowly. This helps me so much.

    I am also taking a pain med called Nucynta. It does not make me groggy or make me "out of it" like regular narcotics do. I supplement with Tramadol during the day. I also take a VERY low dose of Valium(less than 5 mg.) at night for spasms in the pelvis. I just had to come to terms with the fact that to function, I must be on some kind of pain meds, although I am always trying to reduce the dose to see what I need. Good luck and most of us on this website share is your burden of pelvic pain!

You may also like...